Alert archive / Colorado / Freeze Warnings in 2014

Freeze Warning 6, NWS Pueblo, CO

October 27, 20149 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 27, 2014, 2:32 PM MDT for 9 counties in Colorado. It took effect at Oct 28, 2014, 12:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2014, 2:32 PM MDT (20:32 UTC)
In effect from
Oct 28, 2014, 12:00 AM MDT
Expired
Oct 28, 2014, 7:07 AM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WWUS75 KPUB 272032
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT MON OCT 27 2014

COZ085>089-093>098-280445-
/O.UPG.KPUB.FZ.A.0003.141028T0600Z-141028T1400Z/
/O.NEW.KPUB.FZ.W.0006.141028T0600Z-141028T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...
EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
232 PM MDT MON OCT 27 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...MOST OF THE SOUTHEAST COLORADO PLAINS...INCLUDING 
  SOUTHERN EL PASO...PUEBLO...HUERFANO...OTERO...CROWLEY...LAS 
  ANIMAS...BENT...PROWERS AND KIOWA COUNTIES. 

* TEMPERATURES...FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES 
  EARLY TUESDAY MORNING. 

* IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
076 
WWUS75 KPUB 280108
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT MON OCT 27 2014

COZ085>089-093>098-280915-
/O.CON.KPUB.FZ.W.0006.141028T0600Z-141028T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...
EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
708 PM MDT MON OCT 27 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT TUESDAY...

* LOCATION...MOST OF THE SOUTHEASTERN COLORADO PLAINS...INCLUDING
  SOUTHERN EL PASO...PUEBLO...HUERFANO...OTERO...CROWLEY...LAS
  ANIMAS...BENT...PROWERS AND KIOWA COUNTIES.

* TEMPERATURES...FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES
  BY EARLY TUESDAY MORNING.

* IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL BE CAPABLE OF KILLING CROPS
AS WELL AS OTHER SENSITIVE VEGETATION.

&&

$$
367 
WWUS75 KPUB 280539
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1139 PM MDT MON OCT 27 2014

COZ085>089-093>098-281345-
/O.CON.KPUB.FZ.W.0006.141028T0600Z-141028T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...
EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
1139 PM MDT MON OCT 27 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT TUESDAY...

* LOCATION...MOST OF THE SOUTHEASTERN COLORADO PLAINS...
  INCLUDING SOUTHERN EL PASO...PUEBLO...HUERFANO...OTERO...
  CROWLEY...LAS ANIMAS...BENT...PROWERS AND KIOWA COUNTIES. 

* TEMPERATURES...FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES 
  BY EARLY TUESDAY MORNING. 

* IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL BE CAPABLE OF KILLING CROPS
AS WELL AS OTHER SENSITIVE VEGETATION.

&&

$$
060 
WWUS75 KPUB 280952
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
352 AM MDT TUE OCT 28 2014

COZ085>089-093>098-281400-
/O.CON.KPUB.FZ.W.0006.000000T0000Z-141028T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...
EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
352 AM MDT TUE OCT 28 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* LOCATION...MOST OF THE SOUTHEASTERN COLORADO PLAINS... 
  INCLUDING SOUTHERN EL PASO...PUEBLO...HUERFANO...OTERO... 
  CROWLEY...LAS ANIMAS...BENT...PROWERS AND KIOWA COUNTIES. 

* TEMPERATURES...FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES THIS
  MORNING.

* IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL BE CAPABLE OF KILLING CROPS
AS WELL AS OTHER SENSITIVE VEGETATION.

&&

$$
722 
WWUS75 KPUB 281307
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
707 AM MDT TUE OCT 28 2014

COZ085-086-089-093-095>098-282200-
/O.CAN.KPUB.FZ.W.0006.000000T0000Z-141028T1400Z/
/O.NEW.KPUB.FZ.W.0007.141029T0700Z-141029T1500Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
707 AM MDT TUE OCT 28 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY...
...FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT WEDNESDAY. THE
FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. 

* LOCATION...MOST OF THE SOUTHEASTERN COLORADO PLAINS...INCLUDING
  SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY...PROWERS AND KIOWA
  COUNTIES.

* TEMPERATURES...FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES 
  THIS MORNING. 

* IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL BE CAPABLE OF KILLING CROPS
AS WELL AS OTHER SENSITIVE VEGETATION.

&&

$$

COZ087-088-094-281415-
/O.CAN.KPUB.FZ.W.0006.000000T0000Z-141028T1400Z/
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...WALSENBURG...TRINIDAD...BRANSON...KIM
707 AM MDT TUE OCT 28 2014

...FREEZE WARNING HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE
WARNING FOR THIS MORNING. 

TEMPERATURES IN THE MID 30S ACROSS THE SOUTHEASTERN PLAINS AT
THIS TIME WILL WARM THROUGH THE 30S AND 40S THROUGH THE REST OF
THE MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 27, 11:58 AM MDT, 2 hours 34 minutes earlier.

Area forecast discussion, Oct 27, 11:58 AM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1158 AM MDT MON OCT 27 2014

.UPDATE...
ISSUED AT 856 AM MDT MON OCT 27 2014

UPDATED THE SHORT TERM PORTION OF THE FORECAST. REDUCED POPS
OVER THE MOUNTAINS TODAY BASED ON WEBCAMS...OBS...AND LATEST 12Z
GUIDANCE. BEST CHANCE FOR ANY SHOWERS TODAY WILL BE OVER THE
SAWATCH RANGE. HAVE LOWERED POPS TO BELOW 10 PERCENT FOR THE SW
MTS AND LOWER ELEVATIONS. E OF THE MTS...HAVE RAISED POPS SLIGHTLY
FOR EL PASO COUNTY...AND ALSO INTRODUCED POPS OVER THE LOWER
ARKANSAS VALLEY THIS EVENING. THERE HAS BEEN GOOD CONSISTENCY OVER
THE PAST COUPLE OF MODEL RUNS AMONG SEVERAL OF THE HIGH RES
MODELS...INCLUDING THE HRRR AND NMM...THAT SCT SHOWERS WILL
DEVELOP OVER EL PASO COUNTY LATE THIS AFTERNOON AND EARLY
EVENING...AND THEN SOME BANDED PRECIP ALONG AND SOUTH OF THE LOWER
ARKANSAS FROM AROUND 00-03Z THIS EVENING. MOISTURE LOOKS
LIMITED...BUT PER SOUNDINGS A SATURATED LAYER FROM ROUGHLY H8 TO
H6 SHOULD DEVELOP IN THIS TIME FRAME...AND SHOULD BE ENOUGH FOR
SOME LIGHT SHOWER ACTIVITY. ROSE

UPDATE ISSUED AT 750 AM MDT MON OCT 27 2014

LOADED IN LATEST OBSERVATIONS. TWEAKED SHORT TERM POP AND SKY
COVER GRIDS TO REFLECT CURRENT RADAR AND SATELLITE TRENDS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 447 AM MDT MON OCT 27 2014

...CENTRAL MOUNTAIN SNOW SHOWERS...COOLER...FREEZE WATCH TONIGHT...

A PACIFIC DISTURBANCE IS TRACKING EASTWARD ACROSS CENTRAL AND
NORTHERN COLORADO THIS MORNING.  RADAR SHOWS SNOW SHOWERS STREAMING
EASTWARD ACROSS THE CENTRAL MOUNTAINS.  WEB CAMS AND SURFACE
OBSERVATIONS CONFIRM WITH THE FREMONT PASS...MONARCH PASS AND
LEADVILLE CAMS ALL SHOWING SNOW ON THE GROUND AND WET ROADS.
ALSO...THE LEADVILLE ASOS HAS REPORTED LIGHT SNOW AT TIMES.

SYSTEM IS MOVING EAST QUICKLY AND SNOWFALL SHOULD ALREADY BE WINDING
DOWN OVER THE CENTRAL MOUNTAINS BY MID MORNING.  AFTER THAT...SOME
VERY SLIGHT PRECIP CHANCES WILL EXTEND EAST ACROSS THE PLAINS
THROUGH THE AFTERNOON AND EVENING...BUT ONLY SPOTTY PRECIP AT
BEST...AND MOSTLY JUST AROUND THE PIKES PEAK REGION.  SOME OF THE
HIGH RESOLUTION MODELS ARE HINTING AT SOME LIGHT PRECIP DEVELOPMENT
OVER THE SOUTHEAST PLAINS THIS EVENING...BUT CONFIDENCE NOT TOO HIGH
IN THIS RIGHT NOW AS IT HAS BEEN INCONSISTENT IN THE MODELS AND THE
AMOUNTS BEING DEPICTED ARE VERY LIGHT.  BELIEVE IT IS A MODEL
RESPONSE TO SOME UPPER JET ENERGY MOVING THROUGH DURING THE EVENING
HOURS.  WHILE SOME CLOUDS MAY DEVELOP IN RESPONSE TO THE JET MOVING
THROUGH...IT WOULD TAKE SOME WORK TO MOISTEN UP THE LOWER LEVELS
ENOUGH TO GET APPRECIABLE PRECIP TO THE SURFACE.  SO...MAYBE SOME
LIGHT SPOTTY STUFF...BUT PROBABLY NOTHING TOO WIDESPREAD OR
SIGNIFICANT.  AS ALWAYS...HOWEVER...LATER SHIFTS WILL CONTINUE TO
MONITOR TO SEE HOW THINGS EVOLVE THROUGH THE COURSE OF THE DAY.

ONCE THE SYSTEM MOVES EAST OF THE AREA LATER TONIGHT...ATTENTION
WILL TURN TO THE FALLING TEMPERATURES AND THE POTENTIAL FOR A FREEZE
ACROSS MOST OF THE SOUTHEAST PLAINS...WHERE THERE HAS REALLY NOT
BEEN ONE YET THIS FALL.  THE SEVERITY OF THE FREEZE WILL BE
CONTINGENT ON THE AMOUNT OF WIND AND CLOUD COVER ACROSS THE PLAINS
EARLY TUESDAY MORNING.  IF THERE IS TOO MUCH OF EITHER...NOT SO HARD
OF A FREEZE.  HOWEVER...IF THE SKIES CLEAR OUT AND THE WINDS GO
LIGHT...THEN THERE COULD BE A HARD...KILLING...FREEZE.  WILL
CONTINUE WITH THE FREEZE WATCH FOR NOW.  LATER SHIFTS CAN DECIDE
WHETHER OR NOT TO PULL THE TRIGGER ON A FREEZE WARNING WHEN MORE
DATA COMES IN.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 447 AM MDT MON OCT 27 2014

TUESDAY THROUGH THURSDAY...COOL NW FLOW ALOFT SETTLES IN ACROSS THE
REGION FOR TUE IN THE WAKE OF THE DEPARTING SYSTEM...WITH CLEARING
SKIES EXPECTED. VERY COLD TEMPS ARE EXPECTED FOR THE FORECAST AREA
TUE MORNING...BUT ONE WILD CARD WILL BE HOW STRONG WINDS WILL REMAIN
ACROSS THE PLAINS IN THE MORNING WHICH WOULD AFFECT TEMPS...SO WILL
MAINTAIN THE FREEZE WATCH AT THIS TIME. AFTER SUCH A COLD
START...MAX TEMPS TUE ARE FORECAST TO ONLY WARM TO AROUND 60F FOR
THE PLAINS AND HIGH VALLEYS. AN UPPER RIDGE THEN BUILDS INTO THE
REGION FOR WED AND THU FOR CONTINUE DRY AND SEASONABLE CONDITIONS.
TEMPS WED MORN ARE ONCE AGAIN EXPECTED TO BE CHILLY...SO ANOTHER
WATCH MAY BE ISSUED THEN.

FRIDAY THROUGH SUNDAY...THE UPPER RIDGE AXIS SLIDES EAST ACROSS THE
STATE AHEAD OF THE NEXT APPROACHING UPPER TROUGH...WHICH WILL SHIFT
THE FLOW ALOFT TO A MORE SW DIRECTION THROUGH THE DAY FRI. THIS WILL
DRAW MOISTURE UP INTO WESTERN COLORADO AND PCPN CHANCES RETURN TO
THE HIGHER TERRAIN BEGINNING AFTER MIDNIGHT FRI NIGHT...AND LASTING
THROUGH THE WEEKEND. EC AND GFS MODELS INDICATE THAT THIS UPPER
TROUGH WILL ONCE AGAIN FOCUS THE ENERGY MOSTLY ACROSS NORTHERN
CO...SO AT THIS TIME ONLY ISOLATED TO LOW END SCATTERED POPS ARE
WARRANTED FOR THE MTS. THE INCREASING SW FLOW SHOULD HELP TO BOOST
TEMPS ACROSS THE EASTERN PLAINS BACK ABOVE SEASONAL NORMS...WITH MAX
TEMPS CLIMBING INTO THE MID 70S FOR THE PLAINS FOR BOTH SAT AND SUN.
MOORE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1155 AM MDT MON OCT 27 2014

MAIN AVN CONCERN IS POTENTIAL FOR SOME SHOWERS ALONG WITH MVFR
CIGS THIS AFTERNOON AND EVE. THIS WILL BE MOST LIKELY AT KOS AFTER
20Z AND LASTING THROUGH 06Z. COULD ALSO SEE A FEW SHOWERS AT KCOS
OR VC KCOS. POTENTIAL FOR PRECIP AT KPUB WILL BE MAXIMIZED FROM
21Z THROUGH 04Z...BUT PROB IS TOO LOW TO MENTION EXPLICITLY IN THE
TAF. CIGS SHOULD DISSIPATE AFTER 06Z AND LEAD TO VFR FOR THE
BALANCE OF TUESDAY. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
COZ085>089-093>098.

&&

UPDATE...ROSE
SHORT TERM...LW
LONG TERM...MOORE
AVIATION...ROSE
Hazardous weather outlook, Oct 27, 6:08 AM MDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
608 AM MDT MON OCT 27 2014

COZ058>089-093>099-281300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
608 AM MDT MON OCT 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC WEATHER SYSTEM WILL DROP 1 TO 3 INCHES OF SNOW ALONG THE
CONTINENTAL DIVIDE NORTH OF HIGHWAY 50 THIS MORNING.  SPOTTY LIGHT
ACCUMULATIONS UP TO 1 INCH ARE POSSIBLE ALONG THE DIVIDE SOUTH OF
HIGHWAY 50.  LITTLE OR NO SNOW ACCUMULATION IS EXPECTED ELSEWHERE.

TONIGHT...A FREEZE IS LIKELY OVER MUCH OF SOUTHERN COLORADO.  THE
SOUTHEAST COLORADO PLAINS ARE UNDER A FREEZE WATCH AS A KILLING
FREEZE HAS NOT YET OCCURRED OVER MUCH OF THAT AREA.

TODAY WOULD BE A GOOD DAY TO DRAIN SPRINKLER SYSTEMS...DISCONNECT
GARDEN HOSES...AND WINTERIZE EVAPORATIVE COOLERS IF YOU HAVE NOT
ALREADY DONE SO.  ALSO...IF YOU WISH TO CONTINUE GROWING ANY TENDER
OUTDOOR PLANTS...YOU WILL EITHER NEED TO PROTECT THEM...OR BRING
THEM INDOORS...BEFORE GOING TO BED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY MORNING...AND AGAIN WEDNESDAY MORNING...A FROST OR FREEZE
LOOKS LIKELY TO IMPACT MUCH OF SOUTHEAST COLORADO.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS MORNING ALONG THE CONTINENTAL DIVIDE.

50/27

Nearby

Freeze Warnings in Colorado, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.